MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 6/80/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 XEO 6/80/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 428807
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 xeo peripheral dilatation catheter was selected for treatment of a mildly calcified lesion (90 percent stenosis degree) in a brachial fistula.The balloon burst circumferential and came apart as it was inflated to burst pressure in the fistula.It was able to be removed fully and there was no patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The device was returned severely damaged and fractured in three parts.In the as-returned state, the distal device portion was located on a 0.035 inch guidewire together with an about 10 mm long balloon fragment.The guidewire is severely damaged at its distal end (i.E.Appears cut off).The distal device portion (device tip, distal balloon portion, distal inner shaft portion with distal radiopaque marker) is stuck on the returned guidewire.The device tip is severely deformed and sliced open.The inner shaft is axially compressed and has fractured about 97 mm proximal to its distal end.The inner shaft diameter does not comply anymore with the specification.The fracture site is plastically deformed which is indicative for mechanical overload.The proximal device portion (device hub, device shaft, proximal balloon portion) has a length of 984 mm.All balloon fragments have burst/torn transversally.In close vicinity to the tearing edges, scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The most probable root cause for the balloon burst is related to the patients anatomy.The balloon and the inner shaft most likely fractured as a consequence during withdrawal due to tensile overload.It should be noted that the ifu advises the user to not exceed the rated burst pressure (rbp) indicated in the compliance chart.

Brand Name
PASSEO-35 XEO 6/80/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21527398
Report Number1028232-2025-01148
Device Sequence Number12856746
Product Code LIT
UDI-Device Identifier07640130451780
UDI-Public(01)07640130451780(17)2711
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K222065
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number428807
Device Catalogue Number428807
Device Lot Number10244162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown